Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Raleigh, NC

July 8, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2015, 9:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2015, 9:24 PM EDT (01:24 UTC)
Expired
Jul 8, 2015, 10:15 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 18 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:31 PM EDTTSTM WND DMG2 Sse Lake Wheeler, NCTREES IN ROADWAY. LAKE WHEELER NEAR 1010.
Jul 8, 10:00 PM EDTTSTM WND DMG2 Nne Clayton, NCTREES DOWN IN ROADWAY. COVERED BRIDGE RD AT ONEIL ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS52 KRAH 090124
SVRRAH
NCC069-085-101-183-090215-
/O.NEW.KRAH.SV.W.0155.150709T0124Z-150709T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 924 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER GARNER...OR NEAR RALEIGH...
  AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...SMITHFIELD...WAKE FOREST...GARNER...
  FUQUAY-VARINA...CLAYTON...ZEBULON...ANGIER AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3608 7819 3589 7821 3582 7826 3575 7823
      3533 7827 3549 7894 3593 7880 3592 7876
      3597 7871
TIME...MOT...LOC 0124Z 275DEG 28KT 3572 7866 

$$
2 follow-up statements
872 
WWUS52 KRAH 090147
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT WED JUL 8 2015

NCC069-085-101-183-090215-
/O.CON.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
JOHNSTON NC-FRANKLIN NC-WAKE NC-HARNETT NC-
947 PM EDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR JOHNSTON...SOUTHWESTERN FRANKLIN...WAKE AND NORTHEASTERN HARNETT
COUNTIES...

AT 947 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
MPH. THIS STORM WAS LOCATED NEAR CLAYTON...OR 14 MILES NORTH OF 
SMITHFIELD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...WAKE FOREST...GARNER...FUQUAY-VARINA...
CLAYTON...ZEBULON...ANGIER AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3602 7821 3589 7821 3582 7826 3575 7823
      3533 7827 3548 7883 3595 7872
TIME...MOT...LOC 0147Z 275DEG 28KT 3570 7844 

$$
863 
WWUS52 KRAH 090204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT WED JUL 8 2015

NCC069-090213-
/O.CAN.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
FRANKLIN NC-
1004 PM EDT WED JUL 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3582 7826 3575 7823 3533 7827 3547 7878
      3581 7869
TIME...MOT...LOC 0203Z 275DEG 28KT 3569 7828 

$$

NCC085-101-183-090215-
/O.CON.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
JOHNSTON NC-WAKE NC-HARNETT NC-
1004 PM EDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR JOHNSTON...SOUTHEASTERN WAKE AND NORTHEASTERN HARNETT COUNTIES...

AT 1003 PM EDT...A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS 
OF 58 MPH WAS LOCATED 9 MILES SOUTH OF ZEBULON...OR 13 MILES NORTH 
OF SMITHFIELD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...ANGIER...
KNIGHTDALE...SELMA...WENDELL AND FOUR OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3582 7826 3575 7823 3533 7827 3547 7878
      3581 7869
TIME...MOT...LOC 0203Z 275DEG 28KT 3569 7828 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:45 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 8, 8:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT WED JUL 8 2015

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES
WILL SHIFT WEST TOWARD THE FOUR CORNERS REGION OVER THE WEEKEND...
WITH NORTHWEST FLOW ALOFT DEVELOPING OVER THE CAROLINAS AND MID
ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM WEDNESDAY...

THE AIRMASS IN PLACE TODAY IS TEXTBOOK/CLIMATOLOGY FOR MID-SUMMER IN
CENTRAL NC WITH TEMPS IN THE LOWER 90S...DEWPOINTS IN THE UPPER 60S
TO LOWER 70S...AND WEAK MID-LEVEL LAPSE RATES ON THE ORDER OF 5.5
C/KM CONTRIBUTING TO MODERATE DIURNAL DESTABILIZATION WITH MLCAPE
VALUES RANGING FROM 1000-2000 J/KG...HIGHEST IN NORTHEAST NC WHERE
LOW-LEVEL MOISTURE (SFC-H85) IS DEEPER AND IN CLOSER VICINITY TO
SLIGHTLY STEEPER MID-LEVEL LAPSE RATES ALONG THE NC/VA COAST. DEEP-
LAYER SHEAR IS NON-EXISTENT TODAY...WITH THE SOUTHERN FRINGE OF THE
WESTERLIES LOCATED TO THE NORTH OVER WV/VA. AS A RESULT...STORM MODE
SHOULD LARGELY REMAIN CONFINED TO SINGLE CELL (UNORGANIZED)
CONVECTION THIS AFT/EVE. SOME MULTICELL ORGANIZATION MAY BE POSSIBLE
IF NEW UPDRAFT DEVELOPMENT OCCURS ON THE EASTERN PERIPHERY OF
CONVECTIVE OUTFLOW GIVEN 20-30 KT WESTERLY FLOW ~700 MB LEVEL. WITH
THE ABOVE IN MIND...EXPECT ISOLD/SCT SHOWERS AND THUNDERSTORMS
THROUGH MIDNIGHT...WITH THE BEST POTENTIAL IN THE WESTERN PIEDMONT
BETWEEN 21-00Z...THEN TRIANGLE TO NE COASTAL PLAIN 00-03Z.

THIS IS A PROTO-TYPICAL /UNEXCEPTIONAL/ SUMMER-TIME AIRMASS FOR
CENTRAL NC...I.E. THE TYPE OF AIRMASS IN WHICH IT WOULD BE
EXCEEDINGLY DIFFICULT TO LABEL ANY CONVECTION AS SEVERE. GIVEN
MARGINAL MOMENTUM TRANSPORT POTENTIAL ATTENDANT 20-30 KT H7 FLOW AND
MARGINAL TO MODERATE EVAP COOLING POTENTIAL ATTENDANT STEEP LOW-
LEVEL LAPSE RATES WITH DCAPE ~1000 J/KG...A BRIEF 30-40 KNOT
DOWNBURST /ISOLD DOWNED TREE/ CANNOT BE RULED OUT IN THE PRESENCE OF
DEEP ELEVATED CORES (I.E. SIZABLE 50 DBZ TO 25+ KFT WITH ET 40-50
KFT). GIVEN THE WEAK/SPORADIC NATURE OF SUCH DOWNBURSTS ALONG WITH
LITTLE (IF ANY) LEAD TIME PRIOR TO THEIR OCCURRENCE...WARNING
ISSUANCE IS UNADVISED IN MOST CASES. -VINCENT

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 400 PM WEDNESDAY...

A VERY SIMILAR PATTERN WILL PREVAIL ACROSS THE REGION THU/THU
NIGHT...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF A RIDGE
CENTERED IN VICINITY OF THE SOUTHEAST COAST...JUST SOUTH OF THE
WESTERLIES (WHICH TERMINATE OVER THE CENTRAL/SOUTHERN VIRGINIAS).
FORCING FOR ASCENT WILL BE CONFINED TO SHALLOW LOW-LEVEL CONVERGENCE
ATTENDANT A THERMAL TROUGH IN THE PIEDMONT. HOWEVER...FORECAST
SOUNDINGS SUGGEST THE LOW-LEVELS WILL BE DRIER AND MIXING DEEPER VIA
STRONG DIURNAL HEATING THU AFTERNOON...WITH MLCAPE VALUES PERHAPS
DECREASING TO 500 J/KG OR LESS. AS A RESULT...DO NOT EXPECT
CONVECTION IN CENTRAL NC. MCS ACTIVITY DEVELOPING UPSTREAM OVER THE
OH VALLEY/VIRGINIAS COULD CONCEIVABLY PROPAGATE SOUTHEAST TOWARD THE
VA/NC BORDER LATE IN THE EVENING (00-04Z)...THOUGH IT IS UNLIKELY
ANY SUCH ACTIVITY WOULD SURVIVE. EVEN IF IT SURVIVED TO THE
BORDER...A RAPID WEAKENING TREND WOULD BE EXPECTED GIVEN INCREASING
CIN ASSOC/W NOCTURNAL COOLING AND AN INCREASINGLY HOSTILE
THERMODYNAMIC ENV (AS MENTIONED ABOVE) TO THE SOUTH. EXPECT HIGHS IN
THE MID/UPPER 90S...PERHAPS HITTING 100 DEGREES IN THE SANDHILLS.
LOWS IN THE LOW/MID 70S THU NIGHT. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

AMPLIFICATION OF THE UPPER RIDGE INTO THE MIDWEST WILL BEGIN TO TIP
THE FLOW NORTHWESTERLY BY LATE FRIDAY...PROVIDING FAVORABLE STEERING
FLOW FOR ADVECTION OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY
INTO THE NORTHERN TIER COUNTIES. ALSO EXPECT A PERSISTENT SURFACE
TROF ACROSS THE EASTERN CWFA...HENCE WILL HAVE POPS (LOW CHANCE)
GRADUATED TOWARDS THOSE AREAS. UPSTREAM CONVECTION COULD SURVIVE
INTO THE OVERNIGHT AND SKIRT THE AREA IN NORTHWEST FLOW...SO WILL
MAINTAIN SLIGHT CHANCES NORTH OVERNIGHT. HIGHS WILL BE PERSISTENCE
WITH A NUDGE DOWNWARD ACROSS THE NORTH WHERE CLOUDINESS WILL BE MORE
PREVALENT...FROM 90 NORTH TO 96 SOUTH.

FRONTAL ZONE WILL BE NUDGED SOUTHWARD INTO THE STATE ON SATURDAY AS
A SHORTWAVE ORIGINATING IN THE OHIO VALLEY RIDES THE NORTHWEST FLOW
DOWN THE BACKSIDE OF THE UPPER RIDGE. CONVECTIVE COVERAGE SHOULD BE
A BIT MORE WIDESPREAD...WITH BETTER CHANCE POPS STILL BE TIED TO THE
DIURNAL CYCLE. SIMILAR TO FRIDAY...HIGHS ON SATURDAY SHOULD MOSTLY
RANGE FROM AROUND 90 NORTH TO 95 SOUTH. THE UPPER RIDGE CONTINUES TO
RETROGRADE WEST INTO EARLY NEXT WEEK...WITH CONTINUED NORTHWEST FLOW
MAINTAINING A POP GRADIENT FAVORING THE NORTHERN HALF OF THE AREA.
IN ADDITION...NON-DIURNAL CONVECTION FROM IMPULSES ORIGINATING FROM
ANTICIPATED MCS ACTIVITY OVER THE OHIO VALLEY WILL KEEP A SLIGHT-
CHANCE CATEGORY THREAT OF CONVECTION IN THE OVERNIGHTS THROUGH
MONDAY.  HIGHS...LOW AND MID 90S...WITH THE LIKELIHOOD OF COUPLE OF
DEGREE VARIATION FROM ONE DAY TO THE NEXT WHICH WILL BE HEAVILY
DEPENDENT ON THE AMOUNT OF CLOUD AND SHOWER COVERAGE.

PATTERN LOOKS TO BE IN TRANSITION WITH A STRONGER SHORT WAVE DIGGING
INTO THE GREAT LAKES IN THE TUE/WED TIME FRAME WHICH COULD AMPLIFY
INTO AND PERHAPS PERSIST AS AN EAST COAST TROF INTO LATE WEEK.
REGARDLESS...WE REMAIN IN THE HEAT AND SOUP WITH INCREASING CHANCES
FOR CONVECTION BOTH DAYS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 845 PM WEDNESDAY...

THERE IS A HIGH LIKELIHOOD THAT VFR CONDITIONS WILL PREVAIL ACROSS
CENTRAL NC THROUGH 12Z FRIDAY. THE EXCEPTION WILL BE IN THE VICINITY
OF ISOLATED AFTERNOON-EARLY EVENING CONVECTION IN WHICH A BRIEF
INSTANCE OF MVFR-IFR CONDITIONS MAY OCCUR. ALSO...THERE WILL BE
ISOLATED POCKETS OF IFR/LIFR CEILINGS EARLY THURSDAY MORNING AND
AGAIN FRIDAY MORNING. ANY EARLY MORNING STRATUS THAT OCCURS SHOULD
LIFT/DISSIPATE PRIOR TO 14Z.

THE WEATHER PATTERN ACROSS CENTRAL NC WILL BECOME UNSETTLED THE
LATER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE AN
INCREASED CHANCE FOR SUB VFR CONDITIONS DUE TO SCATTERED CONVECTION
AND EARLY MORNING FOG AND STRATUS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jul 8, 3:43 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUL 8 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
343 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 8:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED JUL 8 2015

NCZ075-085-086-088-090115-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-MOORE NC-
825 PM EDT WED JUL 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SCOTLAND...
SOUTHWESTERN CUMBERLAND...HOKE AND SOUTHEASTERN MOORE COUNTIES UNTIL
915 PM EDT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF SOUTHERN PINES TO 8 MILES NORTH OF LAURINBURG TO NEAR
CHAVISTOWN...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...SOUTHERN PINES...RAEFORD...FORT BRAGG...
MAXTON...ANTIOCH...HOPE MILLS...EASTOVER AND WAGRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3480 7967 3491 7950 3524 7935 3507 7876
      3484 7887 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3482 7936 3477 7933
      3463 7946
TIME...MOT...LOC 0025Z 296DEG 25KT 3514 7930 3489 7942 3470 7972

WSS
Special weather statement, Jul 8, 8:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT WED JUL 8 2015

NCZ025-040-041-090115-
WAKE-DURHAM-CHATHAM-
839 PM EDT WED JUL 8 2015

...GUSTY THUNDERSTORM WINDS WILL AFFECT PORTIONS OF WESTERN WAKE...
DURHAM AND NORTHEASTERN CHATHAM COUNTIES UNTIL 915 PM EDT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAPEL HILL...MOVING EAST AT 40 MPH.

OUTFLOW WINDS RACING OUT AHEAD OF THIS STORM MAY PRODUCE WIND GUSTS
UP TO 40 MPH IN THE ADVISED AREAS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY
SPRINGS...MORRISVILLE...FALLS LAKE STATE REC AREA AND BETHESDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3609 7881 3609 7879 3607 7878 3608 7869
      3606 7866 3565 7864 3564 7897 3604 7899
      3609 7898 3611 7881
TIME...MOT...LOC 0037Z 264DEG 45KT 3587 7898
Local storm report, Jul 8, 8:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     5 NNE LIBERTY           35.92N  79.52W
07/08/2015                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN ON HOME AND CAR...SPOON LOOP ROAD NEAR
            STILLHOPE LN.

&&

EVENT NUMBER RAH1500871

RAH
Local storm report, Jul 8, 8:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     2 S SNOW CAMP           35.84N  79.42W
07/08/2015                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON HOME. DAMAGE TO PROPANE TANK WITH GAS
            LEAK. TOM BOGGS RD NEAR SNOW CAMP RD.

&&

EVENT NUMBER RAH1500872

RAH
Special weather statement, Jul 8, 9:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EDT WED JUL 8 2015

NCZ088-090200-
CUMBERLAND NC-
906 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN CUMBERLAND
COUNTY UNTIL 1000 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POPE AFB...OR OVER FORT BRAGG...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...SPRING LAKE...
EASTOVER...STEDMAN...WADE...FALCON AND LINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER UNSECURED LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN TO
LOWER THE RISK OF HYDROPLANING.

&&

LAT...LON 3507 7909 3519 7909 3523 7888 3524 7887
      3525 7885 3525 7862 3523 7862 3521 7863
      3520 7863 3520 7864 3517 7863 3517 7864
      3514 7864 3512 7865 3512 7864 3509 7867
      3500 7865
TIME...MOT...LOC 0104Z 276DEG 18KT 3516 7902

WSS
Special weather statement, Jul 8, 9:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT WED JUL 8 2015

NCZ041-042-090200-
JOHNSTON-WAKE-
911 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
JOHNSTON AND WAKE COUNTIES UNTIL 1000 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARY...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...CLAYTON...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3597 7842 3540 7842 3547 7865 3549 7866
      3550 7868 3552 7869 3559 7892 3587 7890
      3587 7883 3592 7881 3592 7876 3596 7872
      3603 7856
TIME...MOT...LOC 0110Z 264DEG 34KT 3579 7875

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange42 min
Jul 8, 8:25 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland50 min
Jul 8, 8:39 PM EDTSpecial Weather StatementRAHDurham, Wake36 min
Jul 8, 9:06 PM EDTSpecial Weather StatementRAHCumberland54 min
Jul 8, 9:11 PM EDTSpecial Weather StatementRAHWake49 min
Jul 8, 9:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson52 min
Jul 8, 10:18 PM EDTSpecial Weather StatementRAHNash, Sampson, Wayne, Wilson42 min
Jul 8, 10:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson52 min
Jul 9, 12:24 AM EDTAreal Flood AdvisoryRAHHalifax3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.